MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG,KRD

PENUMBRA, INC. RUBY COIL; HCG,KRD
Catalog Number RBY2C0620
Medical Device Problem Codes Detachment Of Device Component (1104); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following device codes also apply: (b)(4).The product was not returned for evaluation.Without the return of the device, an investigation cannot be performed.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, while attempting to advance a ruby coil through the non-penumbra microcatheter, the physician experienced resistance and was unable to advance the coil.Subsequently the ruby coil unintentionally detached.Therefore, the microcatheter containing the ruby coil was removed and the procedure was completed using a diagnostic catheter and additional coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6756977
Report Number3005168196-2017-01313
Device Sequence Number13969341
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/25/2025
Device Catalogue NumberRBY2C0620
Device Lot NumberF75202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1